Gbm iv

17 Posts | Page(s): 1 2  Next 

Gbm iv

by Sarah123 on Mon Sep 19, 2005 12:00 AM

Quote | Reply
Today austin (www.prayforaustin.com) goes for his first MRI since radiation started to see if it worked. He is also gonna start back on Temodar. He has been doing very well. His only side effects from his first set of temodar and the 7 weeks of radiation have been hair loss, which is actually already starting to regrow. i just feel so bad for him bc he is only 18 years old and he shouildnt be having to go through this. I hope everything will go well for him. If you feel like it im sure he would like it if you signed his guestbook on his website.

Gbm iv

by Marmie on Mon Sep 19, 2005 12:00 AM

Quote | Reply
Dear Caity, I'm so sorry to hear about Austin. This is such a difficult thing to go through for everyone involved. My husband (58) has GBM IV dx in 1/05. He was given just six months to live. We are now 9 months out and he has no return of the tumor. So, there is hope. They have come a long way in treating these tumors. My husband also lost all his hair during radiation, but it has almost all completely grown back, even though he is still on Temodar. At least the bald look is kind of 'in' right now. Good luck and I will sign his guest book. What relation if any is Austin to you? Take care, Patty

Gbm iv

by Rippleroad on Tue Sep 20, 2005 12:00 AM

Quote | Reply
Patty I just read your message and it sounds similar to my husband. He is also 58 and has a GBM, Class IV. He had brain surgery 8/16/05. They were able to remove 90% of the tumor. He started raidation and chemo on Sept 6. I just wondered if your husband had IMRT or 3D Conformal Radiation? Our treatment center keeps delaying the IMRT and we are worried that this is compromising our treatment. My husband also takes Temodar. We were so glad to read that your husband is 9 months out! It is just so scary when they give you the statistics. Did your husband get very sick with the radiation and chemo? My husband hasn't been nauseus at all and I'm just wondering what to expect. Also, at what point did your husband lose his hear? Any information or advice that you can give us would really be appreciated! Mel

? For Marmie

by Gbmfl on Wed Sep 21, 2005 12:00 AM

Quote | Reply
Did your husband have surgery or did radiation and chemo remove his tumor?

Gbm

by Marmie on Wed Sep 21, 2005 12:00 AM

Quote | Reply
My husband had surgery in January,(10 days after tumor discovery), then had six weeks of standard radiation along with temodar 5 days a week. After completing that he began the regimen of temodar 5 days a month with three weeks off. He feels a little more uncomfortable with this regimen because it is a higher dose than during radiation, but he tolerates it fairly well. Believe it or not he still works full time commuting 200 miles a day to work. In L.A. traffic too!! I couldn't do it, I don't know how he does to be honest. Actually, he felt more fatigued during radiation, once that was done his general health has been better. He lost all of his hair during radiation. And he had a beautiful head of hair. HIs rad doctor didn't think it would grow back, but low and behold he proved them wrong again, and now has a full head of hair again. Like I mentioned before, he is now going on 10 months out from dx. and is doing great. No regrowth at all. I know how hard it is in the beginning because all the news is doomsday. But we decided to stay positive and be that one in a million and beat the odds. With a lot of prayer, faith, and determination on my husband's part, we are hanging in there. Not to say that he doesn't get discouraged sometimes, and says he is not taking the 'poison' as he calls temodar anymore, but he always thankfully comes to his senses and continues on. So just keep the faith. Patty

Mel

by Marmie on Wed Sep 21, 2005 12:00 AM

Quote | Reply
Hi mel, yes, it sounds like we have alot in common. My husband dx in 1/05 had surgery, standard radiation, and temodar 5 days a week during radiation. Now he has been on temodar 5 days a month with 23 days off. He has tolerated this pretty well, but has slightly more discomfort because of the increased dose of temodar. But he does really well, still working, commuting 200 miles a day to work. Ugh. He lost his hair during radiation, and they thought it wouldn't grow back. But we proved them wrong, and he now has all his hair back. I think you asked about radiation. My husband was more fatigued during this time, but has a little more energy since stopping. They started him on radiation 3 weeks after his surgery. Just try to hang in there, I know how awful it is in the beginning, everything seems so dismal. But Russ will be 10 months out in October, and so far has no sign of tumor on his MRI's. He is being treated at UCLA brain tumor center in Los Angeles. He had his surgery at Loma Linda University. He now only has to have MRI's every two months. It is always a scary time because we never know when it will come back, but so far we have had good news. Just keep the faith, try to encourage your husband to remain as positive and open to treatment as he can be. Take care. Patty

Question

by Daddysgirl_5 on Thu Sep 22, 2005 12:00 AM

Quote | Reply
I was curious what his initial dose of Temodar was? My father is taking radiation 5 days a week with a total of 33 treatments and is taking Temodar for 42 days. The docs put him on 160 mg per day of the Temodar and told us the dosage was based on body size. He had a reaction and they first thought it was from the Temodar but are now thinking it could have been from a combination of other drugs he was on, so yesterday they started him back on the 160mg. to see if he can not tolerate that while he is taking his radiation treatments. It's hard to know all the right questions to ask when you see the doctor. He was dx. Aug 29, 2005, so I feel we are still so new to all of this we are still learning. Not something I ever wanted to learn about and the more I read the more I want to know. But I have found comfort in coming here every day and reading from others who are going thru the same thing. Not so much comfort in knowing that others are suffering like my father but knowing we are not alone in this fight. The fight to live and regain some part of a normal life for my father is all consuming. He has a strong faith in God and has put his faith in him. Me on the other hand is still trying to come to grips with why this disease and the effects it's having on him. It's hard not to question why....Thank you to all that come here and tell your stories

Question

by Hopefully on Thu Sep 22, 2005 12:00 AM

Quote | Reply
hi, What type of recation did your father have? My mom was dx 8/4/05 (60 yrs old) had a seizure followed by a 105 degree temp. due to a reaction to her Dilantin medication that controls seizures. She was taken off of that med and put on aother which seems to be working fine. If he on a seizure med maybe mention it to his doctor. I hope you and your dad find the strength to stay strong for eachother. You are in my thoughts and prayers, dana

Daddysgirl

by Marmie on Fri Sep 23, 2005 12:00 AM

Quote | Reply
My husband was on 160 mg during radiation. He didn't seem to tolerate the temodar as well during radiation even though he is now on a higher dose. He is now on 330 mg. He still dreads taking the 'poison' as he calls it, but after about ten days he feels pretty good again. I think that taking temodar along with the radiation is very taxing on the body, kind of like a double whammy. I know how scary it is in the beginning, all the information seems so negative and dismal. You just have to try to ignore the statistics and stay positive and focused on treatment. We have also prayed alot and have faith in the power of healing. My husband is in the 10th month of survival with no tumor regrowth. He was only given 6 months at diagnosis, we have been overjoyed to prove the doctors wrong. Take care. Patty

Gbm iv

by Astarte on Wed Sep 28, 2005 12:00 AM

Quote | Reply
My boyfriend, age 50 was dx Rt temporal lobe tumor removed May 27th, fitted with Gliadel wafers, he went back to work PT before starting standard uk treatment 8th Aug, 5 days a wk temodar and rads for 6 wks, which finished a week ago yesterday. He is now on a 28 day break before starting the next round of higher dose Temodar, 5 days on 28 off for 5 more rounds. He is tired now and seems to be very down although up to now has been brill, im really proud of him, lost his hair at 4 weeks and developed a body rash at 5 weeks possibly due to anti- biotics to prevent infection but thats also gone. His hearing has changed everyone sounds the same and sometimes he cant get his words out, I worry about the personality changes they talk about and the possible moods and that he keeps saying lets see how I feel next week!!! Will it get a little better next week or is it down hill all the way from here. he did go for a little bike ride today and hopes to go back to work soon. Next MRi 2 months. I want to be his caregiver but that wont ever be possible, gosh some understanding support would be wonderful. Thank you to you all.
17 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.